MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012271-08
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous, moderately calcified left anterior descending artery.A 2.25x8mm trek balloon was being advanced when a fracture was noted in the middle and beginning of the shaft.The device was removed and another non-abbott device was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis and it was noted there was a leak and a tear in the outer member distal to the guide wire exit notch.The reported deformation due to compressive stress was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement inadvertent mishandling and/or interaction with other devices resulted in the reported/noted device damages (multiple bends, outer member tear); thus resulting in the noted leak.There is no indication of a product quality issue with respect to manufacture, design or labeling.Device code correction: code 1069 was removed.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous, moderately calcified left anterior descending artery.A 2.25x8mm trek balloon was being advanced when a fracture was noted in the middle and beginning of the shaft.The device was removed and another non-abbott device was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to filing the initial report, additional information was received from the account confirming that by 'catheter fracture' it meant that the shaft kinked in two parts, and was not fractured/broken.No additional information was provided.Device analysis noted there was a leak and a tear in the outer member distal to the guide wire exit notch.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10494450
Report Number2024168-2020-07394
Device Sequence Number14348514
Product Code LOX
UDI-Device Identifier08717648138201
UDI-Public08717648138201
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number1012271-08
Device Catalogue Number1012271-08
Device Lot Number70814G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight79